MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO MICROBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO MICROBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9267
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Address was not located, and il was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxzero microbore extension set had connection issues.The following information was provided by the initial reporter: bd maxzero microbore extension set iv connector tubing # mz9267 is very difficult to disconnect from the needlefree connector it's being attached to.The male connector is stuck in the microclave of the piv extension set.The nurses have been using hemostats to disconnect the iv tubing from the patient iv.In some cases this issue caused the clave to no longer be anti-reflux and the pt had blood coming out of the line.This has been reported on multiple units.Customer uses 50,000+ each per year and this has only just become an issue the past couple of weeks.
 
Additional Manufacturer Narrative
One photo was received for quality evaluation.Inspection of the photo shows that a luer connector was broken inside of an unidentified blue automatically closing connector.The photo confirms that the luer connector was difficult to separate from the corresponding connector, however, the photo does not depict the flow issues - back flow reported by the customer.Due to no sample being received, and because the product had already been manipulated before the failure was realized, a root cause analysis could not be conducted.A device history record review for model mz9267 lot number 25055188 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Additional Manufacturer Narrative
It was reported by customer that difficult to disconnect from the needle free connector it's being attached to.One photo was received for quality evaluation.Inspection of the photo shows that a luer connector was broken inside of an unidentified blue automatically closing connector.The photo confirms that the luer connector was difficult to separate from the corresponding connector, however, the photo does not depict the flow issues - back flow reported by the customer.Due to no sample being received, and because the product had already been manipulated before the failure was realized, a root cause analysis could not be conducted.A device history record review for model mz9267lot number 25055188 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No further information was provided.

Brand Name
BD MAXZERO MICROBORE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22956943
Report Number9616066-2025-02651
Device Sequence Number8404653
Product Code FPA
UDI-Device Identifier10885403240720
UDI-Public(01)10885403240720(17)280507(10)25055188
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9267
Device Lot Number25055188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer12/19/2025
12/26/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date12/22/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown